Hail, Laramie
- When
- July 4, 1:44 PM MST to 2:12 PM MST
- Where
- Laramie County, 2 mi E of Cheyenne
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.133, -104.783
Dime to nickel size hail reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 4, 1:55 AM MST, 11 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 AM MDT MON JUL 4 2005 .SHORT TERM...SHOWERS AND A FEW TSTRMS OVER THE NRN PART OF THE CWA EARLY THIS MORNING AS PROGGED BY THE LATEST ETA. THESE SHOULD GRADUALLY DIMINISH THIS MORNING AS UPPER IMPULSE PASSES TO THE EAST AND STABILITY INCREASES SOME. OTHERWISE EXPECT MORE CONVECTION TO POP UP THIS AFTERNOON AS CWA EAST OF MTNS REMAINS UNDER WRLY UPPER FLOW WHILE SFC BOUNDARY HANGS UP ALONG THE MTNS WITH SFC FLOW GENERALLY OUT OF THE SOUTHEAST. ADDITIONAL WEAK IMPULSES WILL INTERACT WITH DECENT INSTABILITY FOR SCT THUNDERSTORMS WHICH WILL MOVE EAST ACROSS THE PLAINS THROUGH THIS EVENING. EXPECT MOST CONVECTION TO HAVE MOVED OUT BY 06Z TONIGHT THOUGH SOME RESIDUAL MAY PERSIST OVERTHE SOUTHERN PANHANDLE. .LONG TERM...LITTLE CHANGE FROM PREVIOUS FORECAST WITH MODELS REMAINING ON TRACK WITH RIDGE REBUILDING OVER THE ROCKY MOUNTAIN REGION BY MID WEEK. TUESDAY AFTERNOON APPEARS TO BE THE BEST BET FOR SEVERE CONVECTION IN THE FAR EASTERN WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE. GOOD SURFACE CONVERGENCE WITH BOUNDARY ALONG THE LARAMIE RANGE. LI/S DROP TO -4 TO -5 IN THE PANHANDLE AND CAPES AROUND 2000 J/KG IN THE AFTERNOON. TEMPERATURES ALSO WARM ABOUT 5 DEGF THAN THOSE OF TODAY. WITH THE STRENGTHENING RIDGE...WARMING TREND ON TAP WITH WARMEST DAYS BEING THURSDAY AND FRIDAY. 7H TEMPS OF 16 TO 18 DEGC WILL ALSO HELP TO CAP THE ATMOSPHERE SO WILL LEAVE THE FORECAST DRY FOR NOW. OTHERWISE...SOME DIFFERENCES BEGIN TO SHOW UP IN THE MODELS BY THE WEEKEND WITH THE GFS SHOWING A MUCH MORE AMPLIFIED TROF MOVING INTO THE WESTERN U.S. THIS ENDS UP FLATTENING THE RIDGE SOMEWHAT WITH WESTERLY FLOW ALOFT DEVELOPING. FOR NOW WILL INCLUDE SLIGHTLY COOLER TEMPERATURES FOR THE SECOND HALF OF THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/STARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT MON JUL 4 2005 NEZ001-003-019>021-054-055-WYZ067>070-051700- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. NEZ002-WYZ059>066-051700- DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E YODER 41.92N 104.26W
07/03/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
1250 AM HAIL 5 E DALTON 41.41N 102.87W
07/04/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
OBSERVED HAIL FROM 0045-0055 AM MDT.
&&
JLHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT MON JUL 4 2005 NEZ001-003-019>021-054>055-WYZ066>069-050300- BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-PLATTE- 155 PM MDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 598 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHEYENNE...GERING...GUERNSEY...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND. JLH
The Cheyenne radar (KCYS), 3 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 hail. Local standard time, as filed.
Dime to nickel size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465757.